International Journal of Health & Allied Sciences

CASE REPORT
Year
: 2015  |  Volume : 4  |  Issue : 3  |  Page : 171--173

Rosuvastatin induced periorbital tremor in a case of familial hypercholesterolemia


Ranjita Santra1, Patralekha Ray Chaudhuri2 
1 Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata, West Bengal, India
2 Department of Pharmacology, Calcutta National Medical College, Kolkata, West Bengal, India

Correspondence Address:
Ranjita Santra
Shantiniketan Apartment, No. 23, Golaghata Road, 2nd Floor, Kolkata - 700 048, West Bengal
India

Rosuvastatin is an anti-lipaemic drug belonging to the class of statins that competitively inhibits hydroxymethylglutaryl-coenzyme A (HMG-CoA) reductase that catalyzes the conversion of HMG-CoA to mevalonic acid, the rate-limiting step in cholesterol biosynthesis. Cholesterol lowering agent myopathy (CLAM) is well recognized among physicians and patients. Less well known are the small number of patients on statins who have shown signs of peripheral neuropathy, either in addition to or separately from CLAM. Here we report a case of a 45-year-old lady who stared experiencing periorbital tremors shortly after introduction of rosuvastatin. While the pathophysiology of statin-induced myopathy remains unclear, we hope that this case will encourage others to report similar symptomatology, perhaps enabling to gain more insight on the cases of iatrogenic myopathies. Hence, pharmacogenetics study may prove to be useful for personalized therapy.


How to cite this article:
Santra R, Chaudhuri PR. Rosuvastatin induced periorbital tremor in a case of familial hypercholesterolemia.Int J Health Allied Sci 2015;4:171-173


How to cite this URL:
Santra R, Chaudhuri PR. Rosuvastatin induced periorbital tremor in a case of familial hypercholesterolemia. Int J Health Allied Sci [serial online] 2015 [cited 2022 Aug 8 ];4:171-173
Available from: https://www.ijhas.in/article.asp?issn=2278-344X;year=2015;volume=4;issue=3;spage=171;epage=173;aulast=Santra;type=0